Texas, 2010Flash Flooding in Texas, June 28 to 29, 2010
June 28 to 29, 2010 · NWS FWD · 2 events in 2 counties and zones
An upper level disturbance and a frontal boundary combined with a very moist airmass and produced heavy rainfall across North Texas. There were reports of flash flooding in Bell and Jack County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance and a frontal boundary combined with a very moist airmass and produced heavy rainfall across North Texas. There were reports of flash flooding in Bell and Jack County. Over 5 inches of rain fell in less than 3 hours in Bell County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 28, 5:27 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 28, 5:27 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT MON JUN 28 2010
.AVIATION...
MESOSCALE CONVECTIVE VORTEX /MCV/ HAS FORMED WEST OF ALLIANCE FROM
THE LATENT HEAT RELEASED BY THE HEAVY RAINS. THIS WILL HELP PULL
MORE MOISTURE IN AND HAVE EXTENDED TEMPO TSRA AT METROPLEX TAF SITES
THROUGH 02Z. WITH COOLING OF THE BOUNDARY LAYER...THE EXTREMELY
HEAVY RAINS MAY BE DONE...BUT EXPECT LIGHTNING TO CONTINUE TO AFFECT
METROPLEX TAF SITES. OUTFLOW BOUNDARIES WILL KEEP WINDS
VARIABLE...BUT OVERALL DIRECTION SHOULD REMAIN NORTH.
AT KACT...FEEL THAT THE STORMS TO THEIR NORTHWEST WILL DISSIPATE
AND HAVE LEFT VCTS IN THROUGH 01Z.
IN EXTENDED...LOW CONFIDENCE FORECAST AS FRONT CONTINUES TO SAG
SOUTH...OUTFLOW BOUNDARIES CONTINUE TO INTERACT...BUT FEEL MAIN
STORM THREAT WILL BE TOMORROW AFTERNOON WHEN WE DESTABILIZE ONCE
AGAIN. 84
&&
.PREV DISCUSSION... /ISSUED 343 PM CDT MON JUN 28 2010/
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON
AMONG SEVERAL BOUNDARIES THAT ARE BEING DETECTED ON AREA RADARS.
IN THE UPPER LEVELS OF THE ATMOSPHERE...NORTH TEXAS REMAINS IN A
WEAK ENVIRONMENT BETWEEN TWO UPPER LEVEL RIDGES WITH AN UPPER
LEVEL LOW OVER THE SOUTHERN TEXAS PANHANDLE. AS WE CONTINUE INTO
THE EVENING HOURS...A FEW STRONG STORMS ARE POSSIBLE BUT THE
THREAT FOR HEAVY RAINFALL WILL CONTINUE INTO THE OVERNIGHT HOURS.
SOUTHEAST AND EAST WINDS IN THE BOUNDARY LAYER OVERNIGHT COMBINED
WITH PWATS OVER 2 INCHES MAY PROVIDE ENOUGH LIFT FOR LARGE AREAS
OF RAIN TO DEVELOP AGAIN TONIGHT AND THE MODELS TODAY HAVE
CONSISTENTLY BEEN SHOWING THIS SCENARIO. HAVE INCREASED POPS
OVERNIGHT TO 50 TO 60 PERCENT. EXPECT ANY OVERNIGHT PRECIPITATION
TO DISSIPATE DURING THE MORNING HOURS ON TUESDAY AND THEN
CONVECTION TO REDEVELOP IN THE AFTERNOON HOURS...SIMILAR TO TODAY.
AFTER TUESDAY...MUCH OF THE FORECAST WILL DEPEND ON THE TRACK AND
SIZE OF TROPICAL STORM ALEX CURRENTLY IN THE BAY OF CAMPECHE. THE
CURRENT TRACK MOVES THE STORM INLAND SOUTH OF BROWNSVILLE AND
CONTINUES IT WEST ACROSS NORTHERN MEXICO BUT A FEW MODEL GUIDANCE
MEMBERS CONTINUE TO TRACK THE STORM FARTHER TO THE NORTH AND
POSSIBLY INTO NORTH TEXAS LATER THIS WEEK. THE OPERATIONAL RUN OF
THE NAM AND GFS HAVE FALLEN MORE IN LINE WITH THE ECMWF BRINGING
THE STORM INLAND NEAR OR JUST SOUTH OF BROWNSVILLE. BASED ON THE
CURRENT NHC OFFICIAL TRACK...IMPACTS TO NORTH TEXAS COULD BE
MINIMAL. HOWEVER...THE SIZE OF THE STORM COULD IMPACT THE WEATHER
IN NORTH TEXAS ALSO. CURRENTLY THE MODELS ARE FAIRLY BROAD WITH
THE STORM BRINGING RAIN INTO THE SOUTHERN COUNTIES OF THE CWA AND
KEEPING TEMPERATURES COOLER ACROSS THE REGION /DUE TO THE RAIN AND
CLOUD COVER/. HOWEVER...IF THE STORM IS MORE COMPACT...THE RAIN
COULD END UP CONFINED TO SOUTH TEXAS AND TEMPERATURES COULD BE
WARMER IN OUR REGION. WITH SOME UNCERTAINTY STILL IN THE FORECAST
REGARDING ALEX...STUCK FAIRLY CLOSE TO MOS GUIDANCE BEYOND TUESDAY
AND KEPT SLIGHT CHANCE POPS ACROSS THE SOUTH WEDNESDAY AND
THURSDAY.
MOST OF THE MODELS CONTINUE TO KEEP NORTH TEXAS IN A WEAKNESS
ALOFT THROUGH THE WEEKEND AS ALEX MOVES TO THE WEST AND THE UPPER
LEVEL RIDGE CURRENTLY TO OUR NORTHWEST MOVES THROUGH THE PLAINS
AND INTO THE SOUTHEAST CONUS. AS THIS HAPPENS...THE MODELS BRING A
WEAK DISTURBANCE AROUND THE WESTERN EDGE OF THE RIDGE...ACROSS
TEXAS...AND REDEVELOP PRECIPITATION IN ASSOCIATION WITH IT.
THUS...HAVE INCLUDED 20 POPS THIS WEEKEND /MAINLY IN THE
AFTERNOON/.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 78 90 75 93 76 / 60 50 20 20 10
WACO, TX 77 90 76 91 75 / 60 50 20 30 20
PARIS, TX 73 88 69 91 70 / 60 40 20 10 10
DENTON, TX 75 89 72 93 75 / 60 50 20 10 10
MCKINNEY, TX 75 87 72 93 72 / 60 50 20 10 10
DALLAS, TX 78 89 74 92 76 / 60 50 20 20 10
TERRELL, TX 75 90 72 92 75 / 60 50 20 20 10
CORSICANA, TX 75 89 74 90 73 / 60 50 20 20 20
TEMPLE, TX 74 90 75 88 74 / 50 50 20 30 20
MINERAL WELLS, TX 73 85 69 93 73 / 60 60 20 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/
Hazardous weather outlook, Jun 28, 2:41 PM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT MON JUN 28 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
341 PM CDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH
TONIGHT. BEST CHANCES WILL BE ACROSS THE NORTHWEST HALF OF NORTH
TEXAS...CLOSER TO AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT
SLOWLY SAGGING SOUTH. LOCALLY HEAVY RAINFALL TO BETWEEN 1 AND 2
INCHES...GUSTY WINDS TO 40 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY STRONGER STORMS. BRIEF FLOODING OF STREETS
OR LOW-LYING AREAS IS POSSIBLE WITH ANY LOCALIZED...HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS AREA WIDE TUESDAY...THEN LINGERING
MAINLY SOUTH OF INTERSTATE 20 TUESDAY NIGHT THROUGH THURSDAY. FREQUENT
LIGHTNING...LOCALLY HEAVY RAINFALL AND FLOODING WILL CONTINUE TO BE
THE MAIN THREATS...THOUGH STRONGER STORMS MAY PRODUCE GUSTY WINDS.
A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE EVERYWHERE FRIDAY
INTO NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT.
05/
In the hours before
Special weather statement, Jun 28, 1:37 PM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT MON JUN 28 2010
TXZ118-133-282000-
TARRANT TX-JOHNSON TX-
237 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN JOHNSON COUNTY
SOUTHEASTERN TARRANT COUNTY
AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF MANSFIELD...MOVING NORTH AT
5 MPH.
WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.
LAT...LON 3271 9703 3255 9703 3255 9709 3244 9709
3243 9730 3267 9730
TIME...MOT...LOC 1937Z 168DEG 4KT 3256 9715
DUNNSpecial weather statement, Jun 28, 2:12 PM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
312 PM CDT MON JUN 28 2010
TXZ094-282045-
FANNIN TX-
312 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN FANNIN COUNTY
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES SOUTH OF BONHAM...MOVING NORTH AT 10
MPH.
WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES.
LAT...LON 3372 9585 3342 9586 3337 9612 3337 9621
3334 9635 3335 9637 3340 9638 3354 9636
TIME...MOT...LOC 2012Z 192DEG 9KT 3344 9622
DUNNSpecial weather statement, Jun 28, 2:41 PM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT MON JUN 28 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
341 PM CDT MON JUN 28 2010
...FUNNEL CLOUDS LIKELY WITH THUNDERSTORMS THIS AFTERNOON AND
EVENING...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE DEVELOPING IN AN
ENVIRONMENT FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS. THESE
FUNNEL CLOUDS ARE USUALLY SHORT LIVED AND TYPICALLY DO NOT TOUCH
THE GROUND. RESIDENTS SHOULD REMAIN ALERT WHEN THUNDERSTORMS ARE
IN THE VICINITY.
OTHERWISE...THESE STORMS WILL GENERALLY BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING.
DUNN
Special weather statement, Jun 28, 3:53 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
453 PM CDT MON JUN 28 2010
TXZ103-118-119-282230-
DENTON TX-TARRANT TX-DALLAS TX-
453 PM CDT MON JUN 28 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DALLAS COUNTY
SOUTHEASTERN DENTON COUNTY
NORTHEASTERN TARRANT COUNTY
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER COPPELL...MOVING NORTH AT 5 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. IN ADDITION...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN
BE EXPECTED. FLOODING OF LOW LYING AREAS WILL BE POSSIBLE.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3312 9684 3285 9683 3287 9727 3310 9722
TIME...MOT...LOC 2153Z 171DEG 6KT 3297 9700
DUNN
Flash Flood, Bell
- When
- June 28, 7:20 PM CST to 8:40 PM CST
- Where
- Bell County, 4.21 mi W of Hood Afb to 3.51 mi SE of (Grk)gray Aaf Ft Hoo
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 31.134, -97.801
Significant urban flooding was reported in Killeen. Water had risen up to car doors and was stalling vehicles. Over 5 inches of rain fell in less than 2 hours.
Flash Flood, Jack
- When
- June 29, 6:15 AM CST
- Where
- Jack County, 2.48 mi WSW of Gibtown to 2.45 mi SE of Jolpin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.019, -97.990
Flash flooding was reported along Highway 199 west of Farm-to-Market Road 920 about 5 miles west of Boonsville. There was also water near the roadway on Farm-to-Market Road 2210 near the town of Gibtown.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Damaging Winds in Virginia, June 28, 2010$22,000 · 50 kt wind · 16 events
- Flash Flood in New York, June 28, 2010$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240528, 240530.